I ment meds .lol.i also have been feeling tired still. And hungry!!
What meds, at what dosage have "they" been giving you? I assume the "they" is a physician, is he/she a specialist?
Can you tell me who gave you the diagnosis "thyroiditis?"
Weight gain is a hard thing for me too. I was diagnosed with hypothyroidism in 2008. I was 155 then, now I'm 180. I used to be 130 then had my 3rd child and that pregnancy triggered the hypo. I just bought a wedding dress and i've gained 10 lbs since. I may not fit into it next summer. Diet pills won't help plus you can't take them when you're taking thyroid meds. Most people on here have told me to just do any kind of exercise daily to stay healthy. From what I've read once the medicine controls your t3 & t4 you should be able to start losing weight.
I am hungry all the time now and its so hard. I finally stopped buying crap from the store to keep me out of the cupboards every 10 min. My main problem is Dr. Pepper. I will attempt to stop this starting Tuesday.
What meds are you on?
I know I probably didn't help much but you can always vent to me cause I understand the weight frustration. :)
Do you have the results of your latest thyroid labs...FT3, FT4 and TSH. If so, please post them along with the reference ranges from your own lab report.
"Thyroiditis" is a general term for any inflammation of the thyroid. Have you been diagnosed with Hashimotot's thyroiditis or "silent" thyroiditis or deQuervain's thyroiditis?
It sounds to me like you are undermedicated. If you get your FT3 and FT4 levels where they should be, you will have an easier time losing weight. If your levels are off, it can be almost impossible to lose weight.
i dont no the results. i dont have a paper or anything.yes i have thyroiditis . my doc wants me to take ibprofen every 8 hrs to c if it helps with the inflamation.. and i havent been diagnosed with any of that. i dont think.. i just got my results again yesterday, and they had to up my meds, im on 75 mcg now.and im taking levothyroxin. i just started taking them today. and im hoping to god the weight gain stops! so now that i no i was under medicated, now i know why i wasent loosing this baggage im dragging around. i think she said my level was at a 7 or something and normal person would be at a 3 i think. but i could be rong. and yes i have been wanting to eatttt everything! its bad! but today i noticed isent that bad. but i thank u both! and i hope everything goes well Mamamia30. its hard! lets hope everything gets better for the both of us!
I started to gain weight 120lbs and felt great. Then boom I got really sick lost weight 103lbs I've been on Levothyroxin for awhile, and can't gain any weight back 110lbs I'm stuck . I want to gain at least 10 more pounds What can I do? I keep asking the Doctor if he's sure that I;m Hypo and not Hypre
I have about 30 extra pounds that I'll be happy to give you...........lol There are those who actually lose weight while being hypo; or you could be over medicated. Do you have any symptoms of hyper.
carissaMarie - I know how frustrating the weight gain and the lack of ability to lose. I gained about 30 pounds in less than 3 months just before I was dx'd hypo 2 1/2 yrs ago. I still have to work at weight loss (exercise, eat well), but the closer my thyroid levels get to being right for me, the easier it is.
You should always get a copy of your lab reports and keep them in your file. I write on each one of mine, how I feel, what my symptoms are, etc; that way when my levels get to a point where I feel good, I can make sure to try to stay at those levels.
I will def do that for records. I never thought of that. I noticed my rapid weight gain started in october of 2009. And from their it just keeps going.tiredness etc. That's when i went to go c my doctor. .and that's when i fount out.its hard. But im hoping my new meds will help. Is their anything i can do to loose weight for the time being??? Any advise on what i can do.???? How long do you think it will take this pill to start helping me if its the correct dosage? And advise you can give me would help out! I appricate all the questions and advise u all are giving me! Thank you!!!
The main things you can do is to eat properly and get moderate exercise; these are necessary to be healthy, whether or not you have thyroid issues.
It takes between 4-6 weeks for thyroid med to reach its full effect; however, that doesn't mean the weight is going to just "fall off". Some people have no trouble losing it once their levels get right for them, others like me have to work at it.
Yes, it can be hard and it can be very frustrating. Hopefully, once your med takes effect and you aren't so tired, you will have energy to exercise more, etc. That always helps me feel better.
Thank you barb.i no it wont fall off. But at least if i get it to normal i wont gain anymore. And i can actually start working at it again. And hope this time excercizing will do me good. Im just thankful that i no i have a problem. And im getting treated. U have all been a huge help!any other advise would be appricated!!thank you!
That's the way it worked for me too -- at least getting to a point where I stopped gaining made me feel a lot better. Now I just need to get busy and start making more of an effort to lose it.
,Im on my 3rd day on my new meds the 75mcg levo. And i think i've noticed a change n my tiredness. And my eating!so that must b a good sighn.let's hope everything stays that way.
Weight gain is hard and one of the most frustrating things many hypos face as a symptom with little help. You need to remember the rules of hypoT for sure until things get better.
1. Although weight gain is tough - you can't put that in priority of thoughts for you. A proper diet of going back to simple eating is best right now and permanently until you get things sorted out with your metobolic hormones.
my levothyroxine got put up to 50 i had been on 25 for 4 years with no problem, but when i went on 50 i have put 7lb on and my breast have grown to a very uncomfortable size in such a short time, i am going to try thyromine and come off levothyroxine.
Please help! I was diagnosed with hypothyroid and I have gained 60 lbs in the last year and a half! I only talke .05 MG of levothryroxine and every time I go for blood tests my doc tells me everything is fine. I maybe eat once or twice a day (but have a crazy craving for sweets). I am always out gardening, mowing, weeding, swimming and sweating from the time I wake up to the time I go to bed-I live in Florida. I cannot lose a pound to save my life. Any advice or help ya all could give would be sooo great!
A good thyroid doctor will treat a hypo patient clinically by testing and adjusting the biologically active thyroid hormones, Free T3 and Free T4 as necessary to relieve symptoms, without being constrained by resultant TSH levels. If you will read through this link I think you will be able to compare your treatment to clinical treatment, and clearly see that you are being short changed in your testing and treatment.
Especially note the statement that "the well- replaced patient’s FT4 will be below the middle of its range, and the FT3 will be high “normal” or slightly high before the next AM dose. I expect that you will find that your levels, especially your FT3 will be in the low end of the range. And FT3 largely regulates metabolism and many other body functions.
I was diagnosed with hypothyroid two months ago and my dr. Put me on synthroid 0.05mg daily ( i got the generic which is levothyroxine 0.05 ) .. and ive packed on thirty pounds! !! All in my belly ......! Ive been thin all my life six foot five and 195-205 never had problems with belly fat till i got put on synthroid ... and idea why? Responces welcome at ***@****
Rather than expecting that the weight gain is due to the Synthroid, be aware that sometimes when starting on thyroid meds, the symptoms can get worse for the short term until your body gets used to the meds and then meds are increased as necessary to relieve hypo symptoms. Also, patients taking T4 meds sometimes find that their body is not adequately converting the T4 to T3, for a variety of reasons. Since Free T3 is the biologically active thyroid hormone that largely regulates metabolism and many other body functions, it is very important to know both Free T4 and Free T3 levels. If you will please post your thyroid test results and reference ranges shown on the lab report, it will help us understand your issues. Also, are you having symptoms other than extra weight? If so, please tell us about those as well.
I HEAR YOUR CRY IM GOING THREW IT TO , I AM 50 AND I WEIGH MORE NOW THAN WHEN I HAD MY BABIES, I NEVER EVER HAD TO WORRY SO PLEASE IF YOU FIND THE WAY SHARE IT I WILL DO THE SAME.
. I started taking 4000 gm of vitamin d and vitamin c as well and i lost 10 lbs However in the last 3 months the doctor increased my levoxyl from .88 to 100 and my glucose instead being around 150 to 180 went through the roof.now at 320 my last ac1. I am experiencing extreme itchiness and insomnia and loss of memory in a big way, since dosage was increased. I am continuing to research. We all need to fight for alternative medicine in this country for I am convinced were lacking vitamins and mineral etc. check yourr D levels begin there
This is a very old thread and carissaMarie has not been on the forum, for a long time; it's unlikely she will respond to your post.
How long have you been on your increased dosage? It's not unusual, when changing med or dosage for symptoms to worsen or for new symptoms to show up.
Many hypo people are deficient in some vitamins/minerals, but those can't replace the hormones our thyroid can no longer produce. Thyroid hormones are essential to life and replacing them via medication, whether it be a T4, T3 or combo, synthetic or desiccated, is the only way to get them.